View Full Version : Abilify
07-21-2007, 05:04 PM
Does anyone have any experience with Abilify? My pdoc just put me on it 2 days ago. I've already noticed a significant loss in appetite. I'm starting on 10mg. for 1 week, then up to 20 for 2 weeks, then to 30 mg. for my regular maitenance dose. What are some side-effects you guys have noticed on this med.? I feel pretty tired so far, all day too. But, (it's hard to tell) I don't think I'm as sleepy so far, as I have been on all of the other meds. they've tried over the last several years. I was switched to this because I've gained about 35 lbs. in the last 5 mo. on the max dose of Risperdal. I have been exercising, and, dieting religiously for the last month, and, I just couldn't seem to budge the scale. Has anyone had significant weight loss on Abilify? I would really appreciate any input anyone has to offer. Thanks!
Peace and Love,
My son was taking a very low dose of Risperdal for a short time when he was younger. It seems notorious for weight gain. He eventually lost the weight on his own but it did take some time.
I have read and also heard from others about weight loss while on Abilify (Aripiprazole) in the past. I've also heard of it being weight neutral as well, so I don't know. Hopefully someone will come along who has experience with taking it.
You might also want to check in PubMed (http://www.ncbi.nlm.nih.gov/sites/entrez) .
There are a number of articles in there relating to "weight loss and Abilify". Some are comparison studies... e.g. this one below comparing weight loss between both olanzapine and aripiprazole.
Comparison weight change - olanzapine or aripiprazole (http://www.ncbi.nlm.nih.gov/sites/entrez?Db=pubmed&Cmd=ShowDetailView&TermToSearch=15600384&ordinalpos=8&itool=EntrezSystem2.PEntrez.Pubmed.Pubmed_ResultsP anel.Pubmed_RVDocSum)
vBulletin® v3.7.3, Copyright ©2000-2013, Jelsoft Enterprises Ltd.